MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-30
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex was returned.The pipeline flex pushwire was returned within a dispenser coil and the braid was returned within a syringe.The device was decontaminated.Both ends of the braid were slightly tapered and frayed.The pusher was found bent at a few locations.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The hypotube appeared to be stretched and the ptfe shrink tubing was found still intact.No damages were found with the distal marker, re-sheathing marker or with the proximal bumper.The tip coil was found broken and was sent out for sem testing.The testing found dimple features that indicate the wire failed via ductile overload.The pipeline flex device could not be used for in-house resistance testing due to its damaged state and due to the braid already being deployed.No other damages or anomalies were found with the devices.Based on the analysis findings, thereport of ¿resistance/stuck during delivery¿ could not be confirmed.From the damages seen on the pipeline flex braid and pusher and tip coil (break); it appears there was high force used.It is likely these damages occurred when it was attempted to advance the pipeline flex through the catheter against the reported resistance.Possible contributors for resistance are patient vessel tortuosity or lack of continuous flush during delivery.Per our instructions for use (ifu): "discontinue delivery of the device if high force or excessive friction is encountered.Identify the cause of the resistance and remove device and microcatheter simultaneously.Advancement of the ped against resistance may result in device damage or patient injury.Never advance or withdraw an intralumenal device against resistance until the cause of resistance is determined by fluoroscopy.If the cause cannot be determined, withdraw the catheter.Movement of the micro catheter against resistance may result in damage to the micro catheter, or the vessel.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ the catheter has an inside diameter of 0.027¿ which is compatible for use with the pipeline flex device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that pipeline flex device encountered resistance within the catheter.Ped-400-30 was reported to have encountered resistance within the proximal section of the catheter.The catheter was flushed per the instructions for use (ifu).It is unknown if the catheter was damaged.The pushwire was not damaged.The devices were prepared and used per the instructions for use (ifu).This event occurred during the treatment of a ruptured, saccular, left vertebral artery aneurysm.The max diameter was 7 mm and the neck was 6 mm.The distal landing zone was 3.9 mm and the proximal was 4.02 mm.The vessel anatomy was moderate in tortuosity.No patient injury occurred.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9727299
Report Number2029214-2020-00153
Device Sequence Number2500496
Product Code OUT
UDI-Device Identifier00847536015999
UDI-Public00847536015999
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2022
Device Model NumberPED-400-30
Device Lot NumberA867722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR